Submit a question to our community and get an answer from real people.
Submit

Had 50mg of Valium last night... Please read on if you have experience with this medication.. Thanks.

So, I have bipolar/high anxiety.. I usually take 25mg of Valium 2 or 3 times a week when im really on edge & anxious. This week has been exceptionally stressful so when I couldn't sleep last night I took 50mg which certainly helped me to get off to sleep but I only slept for 4hrs. Needless to say I'm groggy & tired (can't go back to bed as I have two high school kids to get ready for school & a 3yr old toddler). So,I was wondering if a couple litres of water will help flush it out,or,coffee? Anything you guys know of would be great, thanks in advance for your advice :) P.S... depending on where you live,Valium could be called Xanax, just in case there's any confusion :)

Report as

Delouise, lotsa water might help. The only real thing you can do is just fight your way thru the grogginess and never take 50 mg again. Obviously your body doesn't like it - it's too much. And if I may, I'd like to mention that though these meds help with anxiety, and they do work, that it is super EASY to get hooked on them. Years ago, I took Ativan, which is milder, for anxiety. I worked my way up to a point that I felt I needed to take an Ativan before I went to a prayer meeting! Funny sounding, but true. Wasn't easy to get off of it either. Was awake almost all night for several days. After I got off, my anxiety kinda disappeared. I just saying to be careful, dear.

Helpful (1) Fun Thanks for voting Comments (3)
Report as
MaSch (sorry if I spelt your avatar wrong :( ) Thankyou so much for the advice, it's appreciated. I usually wouldn't take that much but it was the 8th night in a row where I just couldn't fall asleep :( extremely frustrating to say the least. On average I take 25mg 2-3 times a week & some weeks I take nothing. My doctor only prescribes them once a month & sometimes I don't need a new script for almost 2mnths. I am extremely careful as, 7yrs ago I was prescribed Valium, it was not explained to me how easily addictive it is & I was addicted to them for almost 3yrs.. Coming off of that was one of the worst experiences of my life,so now,I am extremely careful about when I take them. Thanks again :) Have a good day/evening/night.. Wherever you may be :)
Report as
Yes, you have a great evening, too, Delouise. My heart goes out to you, and I'm glad you're being careful. A thought. maybe your BiPolar isn't as controlled as it could be. That could be a cause for the higher level of anxiety. Might check that out. Blessings to you.
Report as
That thought had crossed my mind too as the medication I take for bi-polar has been the same product & dose for almost 3yrs. Might be time for an increase in the dosage. Will talk to doctor, thanks :)
Report as
Add a comment...
Do you have an answer?
Answer this question...
Did you mean?
Login or Join the Community to answer
Popular Searches